Georgia, 2014Damaging Winds and Lightning Strike in Georgia, August 17 to 18, 2014
August 17 to 18, 2014 · NWS FFC · 13 events in 12 counties and zones
A series of short waves along with increasing and deepening moisture resulted in isolated severe thunderstorms each day, mainly in the afternoon and evening hours in conjunction with maximum instability due to diurnal heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of short waves along with increasing and deepening moisture resulted in isolated severe thunderstorms each day, mainly in the afternoon and evening hours in conjunction with maximum instability due to diurnal heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 17, 2:30 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN AUG 17 2014
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
AN UPPER LEVEL DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEY
REGIONS... ALONG WITH INCREASING LOW-MID LEVEL MOISTURE HAS SPARKED
A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL
TN AND NE AL AND INTO NW GA THIS AFTERNOON. THIS CONVECTION WILL
SPREAD ACROSS NORTH AND WEST CENTRAL GA DURING THE EARLY TO MID
EVENING HOURS. EARLIER... A FEW STORMS EMBEDDED WITHIN THE LINE OF
CONVECTION ACROSS NE AL DID PROMPT A SEVERE THUNDERSTORM WARNING
FROM THE HUNTSVILLE WEATHER OFFICE... SUGGESTING A THREAT OF
ISOLATED BRIEF STRONG DOWNBURST WINDS CANNOT BE RULED OUT ACROSS
PARTS OF NW AND WEST CENTRAL GA THROUGH THE EARLY EVENING HOURS.
AFTER THAT... EXPECT THIS LINE OF CONVECTION TO GRADUALLY DIMINISH
THROUGH THE MID TO LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING.
ELSEWHERE... MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED...
BUT CANNOT RULE OUT A STRAY THUNDERSTORM ACROSS PARTS OF CENTRAL GA
THROUGH THE LATE AFTERNOON AND EARLY EVENING... BUT NOTHING STRONG
TO SEVERE IS EXPECTED ELSEWHERE DUE TO SOME WARM MID LEVEL CAPPING.
WILL HOLD ONTO A CHANCE OF CONVECTION ACROSS NORTH GA OVERNIGHT AND
SLIGHT CHANCE CENTRAL DUE TO CONTINUED UPPER SHORT WAVE ENERGY
INFLUENCE OVERNIGHT. MODELS AGREE ON ANOTHER UPPER DISTURBANCE
APPROACHING THE STATE LATE ON MONDAY AND CONTINUING THROUGH MONDAY
NIGHT. WILL SHOW A CHANCE OF CONVECTION ACROSS ALL OF NORTH GA FOR
MONDAY-MONDAY NIGHT... AND SPREAD THAT CHANCE INTO CENTRAL GA BY
MONDAY AFTERNOON WITH DAYTIME HEATING. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED MONDAY AFTERNOON AT THIS TIME... MODELS ARE SHOWING
AROUND 2000-3000 J/KG OF SURFACE BASED CAPE ALONG WITH SOME MODERATE
LOW LEVEL SHEAR BY MID-LATE AFTERNOON AHEAD OF THE APPROACHING
SECOND DISTURBANCE. THIS SUGGEST A FEW STRONG TO EVEN POSSIBLY
SEVERE STORMS MAY BE POSSIBLE ACROSS MAINLY NORTH GA BY LATE MONDAY
AFTERNOON. THIS THREAT SHOULD GREATLY DIMINISH INTO THE LATE MONDAY
EVENING HOURS WITH LOSS OF HEATING...HOWEVER SCATTERED CONVECTION IS
EXPECTED TO PERSIST AS THE DISTURBANCE MOVES ACROSS THE STATE MONDAY
NIGHT.
AS FOR TEMPERATURES... WILL LEAN TOWARD A MAV AND MET BLEND THROUGH
THE SHORT TERM WITH MODERATING TEMPS ONGOING AND SOME UNCERTAINTY ON
CLOUDINESS TIMING ACROSS THE AREA.
39
.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS THE SOUTHEAST
TUESDAY...BUT SHOW SOME DIFFERENCES IN TERMS OF TIMING. SREF AND
NAM REMAIN THE FASTEST WHILE THE ECMWF AND GFS ARE ON THE SLOWER
SIDE. HAVE LEANED TOWARD THE SLOWER SIDE OF GUIDANCE AND KEPT THE
CHANCE POPS IN THE FORECAST FOR TUESDAY. BY THE END OF THE
WEEK...AN UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL GULF STATES
HELPING TO LIMIT SOME OF THE CONVECTION ACROSS THE CWA...BUT NOT
COMPLETELY SHUT IT OFF. FOR MUCH OF THE AREA THOUGH...ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE END OF THE WEEK INTO
NEXT WEEKEND. THE UPPER RIDGE WILL ALLOW FOR A SLIGHT WARMING
TREND BY THE END OF THE WEEK...WITH MAX TEMPS REACHING THE MID
90S.
11
&&
.AVIATION...
18Z UPDATE...
AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED SHOWERS AND A FEW
THUNDERSTORMS AROUND THE TAF SITES THIS AFTERNOON... WARRANTING A
TEMPO 18-22Z -SHRA FOR MOST TAF SITES TODAY. VFR CONDITIONS WILL
PREVAIL UNTIL MVFR CIGS SPREAD IN FROM THE SSW LATE TONIGHT AND
PERSIST THROUGH AROUND 15-16Z MON. THE SAME UPPER DISTURBANCE WILL
DRAW CLOSER ON MONDAY... AND SPARK SCATTERED THUNDERSTORMS AROUND
MONDAY AFTERNOON. THIS THREAT HAS PROMPTED ADDING A PROB30 18-24Z
-TSRA FOR MON AFTERNOON. WESTERLY WINDS WILL PERSIST THROUGH THE
TAF PERIOD... WITH SPEEDS LESS THAN 10 KTS THIS AFTERNOON...LESS
THAN 6KTS TONIGHT... THEN 10-12KTS ON MON.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON MVFR CIGS LATE TONIGHT AND TEMPO TSRA MONDAY
AFTERNOON.
HIGH CONFIDENCE REMAINING ELEMENTS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 92 71 92 / 20 40 40 30
ATLANTA 72 90 72 89 / 30 40 40 30
BLAIRSVILLE 69 83 67 86 / 40 50 40 30
CARTERSVILLE 70 89 70 88 / 40 50 40 30
COLUMBUS 73 94 73 92 / 30 40 30 30
GAINESVILLE 72 89 71 89 / 30 50 40 30
MACON 72 94 72 92 / 20 30 20 30
ROME 70 89 70 90 / 40 50 40 30
PEACHTREE CITY 69 91 70 90 / 20 40 40 30
VIDALIA 74 94 75 94 / 20 30 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...39
LONG TERM....11
AVIATION...39
Hazardous weather outlook, Aug 17, 2:40 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN AUG 17 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 PM EDT SUN AUG 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO
TONIGHT.
WEATHER HAZARDS EXPECTED...
THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...
OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.
DISCUSSION...
THERE IS ENOUGH INSTABILITY ACROSS THE AREA THAT A FEW OF THE
STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG AND AN
ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND
THUNDERSTORMS SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.
WEATHER HAZARDS EXPECTED...
THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.
DISCUSSION...
ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY TUESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 17, 1:45 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN AUG 17 2014
GAZ042-171915-
245 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL COUNTY
UNTIL 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 15
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE TYUS...JOHN TANNER STATE PARK...BOWDON...MOUNT ZION...
CARROLLTON...ABILENE...CLEM...SEATON LAKE...TREASURE LAKE AND
WHITESBURG.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3372 8490 3366 8490 3349 8492 3346 8530
3361 8533
TIME...MOT...LOC 1845Z 258DEG 15KT 3355 8515Special weather statement, Aug 17, 2:13 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SUN AUG 17 2014
GAZ042-044-053-171945-
313 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL...COWETA
AND FULTON COUNTIES UNTIL 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESBURG...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
COWETA AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE PLANT YATES...SEATON LAKE...WHITESBURG...
ARNCO-SARGENT...BYERS CROSSROADS...DUNAWAY GARDENS...ROSCOE...
NEWNAN...CHATTAHOOCHEE HILL COUNTRY...MADRAS...PALMETTO AND
CANNONGATE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3357 8494 3359 8467 3350 8462 3337 8472
3337 8491 3343 8504
TIME...MOT...LOC 1913Z 273DEG 19KT 3350 8491Special weather statement, Aug 17, 2:45 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT SUN AUG 17 2014
GAZ044-053>055-172015-
345 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COWETA...
FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FAIRBURN TO MADRAS...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS COWETA...
FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PALMETTO...MADRAS...
CANNONGATE...FAIRBURN...TYRONE...UNION CITY...SANDY CREEK...THOMAS
CROSSROADS...COLLEGE PARK...PEACHTREE CITY...FAYETTEVILLE...KENWOOD
AND RIVERDALE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3366 8444 3346 8437 3336 8455 3340 8484
3350 8476 3363 8473
TIME...MOT...LOC 1945Z 273DEG 20KT 3358 8461 3349 8464
3341 8476Special weather statement, Aug 17, 3:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SUN AUG 17 2014
GAZ078-079-089>092-172100-
410 PM EDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT...
SCHLEY...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL
500 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF GOAT ROCK LAKE TO 5 MILES
SOUTHWEST OF CHURCH HILL...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...SCHLEY...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS
COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...FORT
BENNING/LAWSON ARMY AIR FIELD...MANTA...CUSSETA...VISTA TERRACE...
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND HILLS...
HIGHLAND PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS AND CARTER ACRES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3223 8463 3223 8492 3227 8490 3235 8499
3243 8497 3271 8512 3277 8500 3267 8442
3263 8438 3257 8441 3256 8444 3250 8444
3238 8435 3240 8433 3237 8432 3237 8425
3230 8425 3229 8422 3219 8418 3213 8452
TIME...MOT...LOC 2011Z 244DEG 22KT 3258 8530 3256 8510
3250 8483 3235 8469 3212 8460Thunderstorm Wind, Dade
- When
- August 17, 3:10 PM EST to 3:20 PM EST
- Where
- Dade County, Trenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.870, -85.500
The Dade County 911 Center reported 4 large trees down across the county.
Thunderstorm Wind, Butts
- When
- August 17, 4:20 PM EST to 4:25 PM EST
- Where
- Butts County, Jenkinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.320, -84.030
The Emergency Manager reported 4-5 trees blown down and pea-sized hail.
Thunderstorm Wind, Newton
- When
- August 17, 4:21 PM EST
- Where
- Newton County, 0.58 mi E of Rocky Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 33.500, -83.920
The Newton County 911 Center reported a power pole down due to thunderstorm winds.
Thunderstorm Wind, Coweta
- When
- August 17, 5:45 PM EST to 5:50 PM EST
- Where
- Coweta County, 2 mi NNW of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- NWS Employee
- Coordinates
- 33.357, -84.733
Off-duty NWS employee reported a tree down along Lake Forest Drive in the Summergrove subdivision.
Thunderstorm Wind, Floyd
- When
- August 18, 4:15 PM EST to 4:20 PM EST
- Where
- Floyd County, 1.79 mi SE of Vans Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 34.110, -85.300
The Floyd County 911 Center reported two trees down across the southern portion of Floyd County.
Thunderstorm Wind, Coweta
- When
- August 18, 6:00 PM EST to 6:10 PM EST
- Where
- Coweta County, Sargent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- State Official
- Coordinates
- 33.430, -84.870
The Coweta County 911 Center reported three trees down, one in Sargent, one in Roscoe and one in Handy.
Thunderstorm Wind, Meriwether
- When
- August 18, 6:15 PM EST to 6:20 PM EST
- Where
- Meriwether County, 2.41 mi ENE of Luthersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 33.210, -84.710
The Meriwether County 911 Center reported two trees blown down near Luthersville. One down on power lines, another down on a house.
Thunderstorm Wind, Muscogee
- When
- August 18, 6:17 PM EST to 6:20 PM EST
- Where
- Muscogee County, 0.69 mi S of Baker Village
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 32.410, -84.930
The Muscogee County 911 Center reported several trees and a few power lines down in the eastern portion of the city of Columbus, mainly along I-185 near highway 27.
Thunderstorm Wind, De Kalb
- When
- August 18, 6:30 PM EST to 6:40 PM EST
- Where
- De Kalb County, Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.780, -84.300
The DeKalb County 911 Center reported a few trees down across the county.
Thunderstorm Wind, Gwinnett
- When
- August 18, 6:47 PM EST to 7:08 PM EST
- Where
- Gwinnett County, 0.69 mi N of Snellville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -84.020
The Emergency Manager reported a few trees and power lines down between Lilburn and Loganville, specifically along Pucketts Drive, Skyland Drive, Five Forks Trickum Road and Old Loganville Road.
Thunderstorm Wind, Fayette
- When
- August 18, 6:50 PM EST to 7:00 PM EST
- Where
- Fayette County, Fayetteville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- State Official
- Coordinates
- 33.450, -84.450
The Fayette County 911 Center reported 3 trees down across the county.
Thunderstorm Wind, Henry
- When
- August 18, 7:16 PM EST to 7:26 PM EST
- Where
- Henry County, Mc Donough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- State Official
- Coordinates
- 33.450, -84.150
The Henry County 911 Center reported three trees down across the county.
Lightning, Fulton
- When
- August 18, 7:30 PM EST
- Where
- Fulton County, 1.5 mi SSW of Atlanta
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.750, -84.410
Local media reported that lightning sparked a house fire in Loring Heights.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 17, 2014$9.8 million · 72 kt wind · 26 events
- Flash Flooding and Damaging Winds in Arkansas, August 17 to 18, 2014$1.7 million · 58 kt wind · 14 events
- Hail and Damaging Winds in Kansas, August 17, 2014$700,000 · 4.25 in hail · 9 events
- Hail and Damaging Winds in Nebraska, August 17, 20144 injured · $48,000 · 2.75 in hail · 25 events
- Tornadoes and Damaging Wind in Kentucky, August 17, 2014$77,000 · EF1 · 3 events
- Hail in South Dakota, August 17, 2014$100,000 · 4.25 in hail · 1 event
- Hail and Damaging Winds in North Dakota, August 17, 2014$50,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Tennessee, August 17 to 18, 2014$40,000 · 1 in hail · 6 events
- Damaging Winds in Arizona, August 17, 2014$25,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 17, 20141.5 in hail · 17 events
- Damaging Wind in Alabama, August 17, 2014$20,000 · 52 kt wind · 1 event
- Flash Flooding and Heavy Rain in Minnesota, August 17 to 18, 2014$10,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537985, 537970, 537971, 538007, 537972, 537975, 537973, 537974, 537976, 537978, 537979, 537980, 537969.